New York, 2012Damaging Wind in New York, August 15, 2012
August 15, 2012 · NWS OKX · 1 event in 1 county or zone
A surface trough that extended through the region produced an isolated severe thunderstorm that produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough that extended through the region produced an isolated severe thunderstorm that produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 15, 1:52 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 15, 1:52 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
252 AM EDT WED AUG 15 2012
.SYNOPSIS...
WEAK LOW PRESSURE TO THE WEST WILL SETTLE OVER THE AREA LATE
TONIGHT INTO WEDNESDAY EVENING...AND THEN PASS TO THE EAST LATE
WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FROM THURSDAY
THROUGH EARLY FRIDAY...THEN PASS TO THE EAST. A SLOW MOVING COLD
FRONT WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. LOW PRESSURE
DEVELOPING ALONG THE FRONT WILL MOVE THROUGH SUNDAY MORNING...
FOLLOWED BY BUILDING HIGH PRESSURE LATER SUNDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STORM CELLS ARE PROGRESSING SLOWLY EAST...SO STILL DO NOT HAVE
ANY AREAS OF OUR CWA UNDER LIKELY POPS. LOOKS LIKE SHOWERS AND
STORMS WOULD FIRST HAVE A DECENT CHANCE TO AFFECT OUR WESTERNMOST
ZONES NEAR 07Z-08Z. PWATS CURRENTLY ANALYZED NEAR 1.5 INCHES...AND
MAY INCREASE UPWARDS OF 1.75 INCHES AS THE RAIN SHIELD DRAWS
CLOSER. HEAVY DOWNPOURS THEREFORE STILL A THREAT...AS EVIDENCED BY
RECENT RADAR. THERE IS A LITTLE CONCERN FOR FLASH FLOODING SINCE
THE STORMS ARE MOVING FAIRLY SLOWLY...BUT AT THE SAME TIME...THEY
ARE EXPECTED TO BE WEAKER BY THE TIME THEY REACH US.
OTHERWISE...ADJUSTED MAINLY THE TEMPERATURE/DEWPOINT/SKY GRIDS AS
PER LATEST TRENDS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WITH WEAK LOW PRESSURE NOT TOO FAR OFF TO THE SW PROVIDING LOW
LEVEL CONVERGENCE AND WEAK MID LEVEL VORT MAXES PASSING ACROSS IN
SW FLOW ALOFT...COULD SEE SHOWERS/TSTMS AT ANY TIME DURING THE
DAY LATER WED MORNING INTO THE AFTERNOON...WITH THE GREATER
COVERAGE EXPECTED ACROSS CT/LONG ISLAND AND THE BEST CHANCES
DURING THE LATE DAY AND EVENING AS A VIGOROUS MID LEVEL VORT MAX
NOW MOVING INTO THE MID MISSISSIPPI VALLEY PASSES THROUGH OR JUST
TO THE SOUTH. EXPECT IMPROVEMENT AFTER MIDNIGHT AS THIS FEATURE
AND WEAK SFC LOW PRESSURE PASS TO THE EAST. THERE COULD BE SOME
PATCHY FOG LATE WED NIGHT INTO EARLY THU MORNING AS WINDS BECOME
LIGHT AND TURN MORE W-NW WITH WET GROUND ADDING TO THIS POTENTIAL.
TEMPS A 12Z MAV/MET BLEND AND CLOSE TO SEASONAL AVG...WITH LOWS
FROM THE 60S TO LOWER 70S...AND HIGHS IN THE 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
DRY WEATHER EXPECTED THURSDAY THROUGH EARLY FRIDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE AREA THEN SHIFTS SOUTH. A SOUTHERLY FLOW
DEVELOPS FRIDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.
PRECIPITATION WILL DEVELOP AHEAD OF THE FRONT FRIDAY AFTERNOON.
PWATS REACH NEAR 2 INCHES FRIDAY NIGHT INTO SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROBABLE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT. THE 12Z GFS/CANADIAN ARE FASTER WITH THE
MOVEMENT OF THIS FRONT...DRYING THE AREA BY SATURDAY MORNING. BUT
WILL KEEP CHANCE OF THUNDERSTORM DURING THE DAY ON SATURDAY...WITH
JUST A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z. DRIER CONDITIONS
EXPECTED LATE SATURDAY INTO SUNDAY AS HIGH PRESSURE BUILDS INTO THE
AREA AND DOMINATES THE WEATHER THROUGH TUESDAY. HOWEVER...THERE COULD
BE SOME INSTABILITY DRIVEN SHOWERS AND THUNDERSTORMS DURING MONDAY
AWAY FROM THE COAST WITH UPPER LEVEL SHORTWAVE ENERGY AND WEAKENING
SURFACE HIGH PRESSURE.
HIGH TEMPERATURES ARE EXPECTED TO AVERAGE A FEW DEGREES ABOVE
NORMAL THURSDAY AND FRIDAY AND THEN NEAR TO SLIGHTLY BELOW NORMAL
FOR THE REST OF THE EXTENDED PERIOD.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH THE REGION. LOW
PRES DEVELOPING NEAR THE DELMARVA WILL SLOWLY LIFT NE TOWARDS NYC
TODAY AND THEN PASS OVER OR JUST SOUTH OF THE AREA TONIGHT.
TOUGH FORECAST NEXT 24 HOURS AND HAVE LOW CONFIDENCE ON TIMING OF
TSTMS AND WINDS. WATCHING SEVERAL CLUSTERS OF TSTMS EARLY THIS
MORNING. THE FIRST OVER EASTERN LI HAS JUST ABOUT EAST OF THE
AIRPORT...ALTHOUGH THERE ARE STILL A FEW CELLS JUST TO THE WEST
THAT BEAR WATCHING. THE SECOND AREA APPROACHING WEST CENTRAL NJ
HAS BEEN WEAKENING OVER THE LAST HOUR AND MAY NOT HAVE ANYMORE
THUNDER LEFT WITH IT BY THE TIME IT REACHES KEWR/KTEB SO MAY BE
REMOVING TSTMS OUT OF TAFS SHORTLY. THE THIRD AREA JUST MOVING
INTO WESTERN ORANGE COUNTY MAY PASS JUST NW OF KSWF BETWEEN 08Z
AND 09Z. GUSTY WINDS ARE POSSIBLE WITH THIS AREA OF STORMS.
THIS ACTIVITY IS EXPECTED TO END TOWARDS DAYBREAK AND THEN IT
SHOULD REMAIN QUIET UNTIL THIS AFTN WHEN SHOWERS AND TSTMS
ASSOCIATED WILL REDEVELOP. AT THIS TIME IT APPEARS THE MOST LIKELY
TIME PERIOD IS BETWEEN 18Z AND 00Z ACROSS WESTERN AREAS AND 20Z TO
02Z AT EASTERN TERMINALS.
EXPECT SLY WINDS TO REMAIN LIGHT OVERNIGHT AND GRADUALLY BACK TO
THE SE TOWARDS MORNING. VERY LOW CONFIDENCE IN WIND DIRECTION AFT
18Z AS THE EXACT LOCATION OF THE CENTER OF THE LOW REMAINS
UNCERTAIN.
MVFR CIGS WILL BE IN AND OUT THROUGH THE DURATION OF THE NIGHT.
MAINLY VFR WED...WITH PERIODS OF MVFR TO LOCALLY IFR WITH TSRA
ACTIVITY WED AFTN.
OUTLOOK FOR 06Z THURSDAY THROUGH SATURDAY...
.WED NIGHT...MVFR CONDITIONS WITH ANY SHRA/TSRA...MAINLY EASTERN
TERMINALS. PATCHY MVFR FOG ALSO POSSIBLE OUTSIDE OF NYC TERMINALS.
.THU...VFR. NW FLOW.
.FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH
PASSAGE OF A COLD FRONT.
.SAT-SUN...VFR. N-NW FLOW.
&&
.MARINE...
OUTSIDE OF TSTMS THROUGH WED NIGHT AND AGAIN FRI-SAT...QUIET
CONDITIONS SHOULD PREVAIL.
&&
.HYDROLOGY...
BASIN AVG QPF THROUGH WED NIGHT SHOULD RANGE FROM 1/2 TO 1 INCH.
LOCALLY HIGHER AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN HEAVIER
THUNDERSTORMS...ESPECIALLY FROM LATE TONIGHT INTO EARLY WED
MORNING. OVERALL FLASH FLOOD THREAT IS LOW BUT WILL STILL NEED TO
BE BE MONITORED CLOSELY.
A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON
THROUGH EARLY SATURDAY. PW VALUES NEAR 2 INCHES AHEAD OF THE FRONT
WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH COULD RESULT
IN MINOR FLOODING IN SOME AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 14, 1:48 PM EST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT TUE AUG 14 2012
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
248 PM EDT TUE AUG 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-151100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
248 PM EDT TUE AUG 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Aug 14, 11:38 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EDT WED AUG 15 2012
NYZ078-080-177-179-150545-
EASTERN NASSAU-WESTERN SUFFOLK-
1238 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLAINVIEW...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE...
NEAR HUNTINGTON STATION BY 1250 AM.
NEAR HUNTINGTON BY 100 AM.
NEAR CENTERPORT BY 105 AM.
NEAR NORTHPORT BY 110 AM.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4075 7356 4094 7345 4094 7344 4091 7343
4091 7341 4096 7340 4096 7339 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4097 7309 4075 7332 4069 7344
GOODMANSpecial weather statement, Aug 15, 12:32 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 AM EDT WED AUG 15 2012
NYZ078-080-150630-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
132 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT WESTERN SUFFOLK COUNTY...
AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISLIP...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
4 MILES NORTHWEST OF SAYVILLE BY 135 AM.
NEAR HAUPPAUGE BY 140 AM.
NEAR RONKONKOMA BY 145 AM.
NEAR HOLBROOK BY 150 AM.
NEAR FARMINGVILLE BY 205 AM.
NEAR CENTEREACH BY 210 AM.
PEOPLE IN SUFFOLK COUNTY...INCLUDING ISLIP...BRENTWOOD...SAYVILLE...
HAUPPAUGE...RONKONKOMA...HOLBROOK...FARMINGVILLE...CENTEREACH...STONY
BROOK AND CORAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4069 7322 4074 7333 4092 7321 4094 7315
4097 7316 4097 7314 4098 7312 4097 7306
4097 7287 4086 7290 4071 7307 4071 7311
4072 7312 4069 7315
GOODMANSpecial weather statement, Aug 15, 1:21 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
221 AM EDT WED AUG 15 2012
NYZ078-079-150715-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
221 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT PARTS OF CENTRAL SUFFOLK COUNTY...
AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YAPHANK...OR NEAR MIDDLE ISLAND...AND MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR BROOKHAVEN NATIONAL LABORATORY BY 230 AM.
NEAR ROCKY POINT BY 235 AM.
NEAR WADING RIVER BY 250 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4084 7302 4097 7293 4097 7274 4099 7271
4099 7261 4088 7279 4085 7284 4085 7288
4083 7292 4082 7297 4082 7300
GOODMANSpecial weather statement, Aug 15, 2:28 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 AM EDT WED AUG 15 2012
NYZ067-150830-
ORANGE-
328 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...
AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 7 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING EAST AT 25 MPH.
THIS STORM WILL BE...
NEAR FLORIDA BY 355 AM.
NEAR GOSHEN BY 405 AM.
6 MILES NORTH OF MONROE BY 415 AM.
PEOPLE IN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA...GOSHEN AND
CHESTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4159 7403 4148 7399 4146 7399 4144 7397
4144 7398 4138 7395 4132 7398 4124 7445
4136 7470 4138 7471
GOODMANThunderstorm Wind, Westchester
- When
- August 15, 3:28 AM EST
- Where
- Westchester County, 0.45 mi ESE of Croton Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 41.348, -73.662
Several trees were reported down on the Metro North Railroad tracks in Croton Falls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, August 15, 20121 death · $5,000 · 1.25 in hail · 8 events
- Damaging Wind and Lightning Strike in New Jersey, August 15, 2012$8.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, August 15 to 16, 2012$61,000 · 1.5 in hail · 18 events
- Flooding and Damaging Winds in Massachusetts, August 15, 2012$57,000 · 8 events
- Flash Flooding and Hail in Mississippi, August 15 to 16, 2012$37,000 · 1.25 in hail · 10 events
- Damaging Wind in Texas, August 15, 2012$50,000 · 1 event
- Flash Flood and Damaging Wind in Arizona, August 15, 2012$45,000 · 56 kt wind · 2 events
- Flash Flood and Flooding in Massachusetts, August 15, 2012$35,000 · 50 kt wind · 5 events
- Damaging Winds in Virginia, August 15, 2012$26,000 · 50 kt wind · 11 events
- Wildfire in Kansas, August 15 to 16, 2012$25,000 · 1 event
- Hail and Damaging Winds in New York, August 15, 2012$7,000 · 1.5 in hail · 12 events
- Flooding in Rhode Island, August 15, 2012$15,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408792.